Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 262, NWS Jackson, MS

June 19, 2007Carroll County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2007, 4:58 AM CDT for Carroll County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 4:58 AM CDT (09:58 UTC)
Expired
Jun 19, 2007, 5:30 AM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Carroll County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 190958
SVRJAN
MSC015-191030-
/O.NEW.KJAN.SV.W.0262.070619T0958Z-070619T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 530 AM CDT

* AT 458 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MALMAISON...OR ABOUT 10
  MILES NORTH OF BLACK HAWK...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH CARROLLTON BY 505 AM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3356 9010 3337 9010 3336 8981 3358 8978

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 19, 3:47 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 AM CDT TUE JUN 19 2007

.DISCUSSION...TODAY AND TONIGHT...RIGHT OFF THE BAT THIS
MORNING...RADAR SHOWS A GOOD BIT OF CONVECTION OCCURRING OVER AREAS
MAINLY ALONG AND WEST OF THE NATCHEZ TRACE PARKWAY.  THIS ACTIVITY
IS ASSOCIATED WITH AN UPPER LEVEL TROUGH THAT CONTINUES TO SHIFT
EAST INTO AND OVER THE FORECAST AREA.  I EXPECT THIS TREND TO
CONTINUE THROUGHOUT THE DAY TODAY WITH BETTER COVERAGE EXISTING THIS
AFTERNOON...ESPECIALLY IN THE CENTRAL AND SOUTHERN PORTIONS OF THE
FORECAST AREA WHERE THE BEST INSTABILITY WILL EXIST...AS A SURFACE
BOUNDARY TO THE NORTHWEST DROPS SOUTHEAST INTO THE FORECAST AREA.

WITH THE BEFORE MENTIONED UPPER TROUGH STILL MAKING ITS PRESENCE
FELT OVER THE AREA...COUPLED WITH THE SURFACE BOUNDARY... PLENTY OF
DEEP MOISTURE AND INSTABILITY AVAILABLE TO TAP INTO OVER THE
AREA...IN ADDITION TO DAYTIME HEATING...WE SHOULD SEE THE BEST RAIN
CHANCES WEVE SEEN IN A WHILE THROUGHOUT THE DAY TODAY OVER THE
ENTIRE FORECAST AREA.  ITS POSSIBLE THAT SOME OF THE STORMS THAT
DEVELOP OVER THE AREA TODAY...AND EVEN LINGERING INTO
TONIGHT...COULD BECOME SEVERE WITH HAIL AND STRONG DAMAGING WINDS
BEING THE MAIN CONCERNS.  ILL CONTINUE TO MENTION THIS IN THE HWO.

I DID UP RAIN CHANCES JUST A TAD ACROSS THE DELTA TONIGHT JUST TO
KEEP AT LEAST A SLIGHT CHANCE IN FOR THAT AREA IN THE EVENT SOME
ACTIVITY IS STILL ON GOING DURING THE EARLY EVENING.  RAIN CHANCES
SHOULD HOWEVER BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST TONIGHT
AS THE UPPER TROUGH CLEARS THE AREA TO THE EAST AND THE SURFACE
BOUNDARY PUSH THROUGH THE FORECAST AREA TO THE SOUTHEAST DURING THE
OVERNIGHT HOURS.  BEHIND THE UPPER TROUGH AND THE SURFACE
BOUNDARY...HIGH PRESSURE TO THE NORTHWEST ALONG WITH AN UPPER RIDGE
TO THE WEST WILL BEGIN TO BUILD INTO THE REGION BE EARLY WEDNESDAY
MORNING. /19/

WEDNESDAY THROUGH THIS WEEKEND...MODEL TENDENCY FOR DEEP MOISTURE TO
BE DRIVEN OUT OF THE AREA QUICKER CONTINUES WITH THE LATEST RUNS AND
WEDNESDAY LOOKS LIKE A DRY DAY FOR THE ENTIRE AREA NOW. SHARPLY
DRIER AIR SHOULD MOVE IN WEDNESDAY NIGHT AND THURSDAY WITH SFC
DEWPOINT TEMPS EXPECTED TO FALL INTO THE MID/UPPER 50S ALONG AND
EAST OF THE INTERSTATE 55 CORRIDOR. A GENERALLY DRY WEATHER PATTERN
WILL PERSIST THROUGH THE WEEKEND AS THE SUBTROPICAL RIDGE REBUILDS
OVER THE AREA. LOOK FOR SURFACE HUMIDITY TO CREEP UPWARD IN THE
MODIFYING AIRMASS WHILE HIGH TEMPS REMAIN SLIGHTLY ABOVE READINGS
TYPICAL OF LATE JUNE. /EC/

&&

.AVIATION...LOW CEILINGS...VISIBILITIES...AND CONVECTION WILL BE THE
MAIN FORECASTING OBSTACLES THROUGHOUT THE DAY TODAY AT ALL TAF
SITES.  JUST WITH THE RICH LOW LEVEL MOISTURE OVER THE ENTIRE
AREA...CEILINGS SHOULD REMAIN IN THE MVFR CATEGORY TODAY...AND COULD
LOCALLY BECOME IFR ALONG WITH VISIBILITIES IF CONVECTION IS
OBSERVED.  CONVECTION WILL END FROM THE NORTHWEST TONIGHT...AND
CONTINUE INTO THE SOUTHEAST EARLY WEDNESDAY MORNING AS THE BOUNDARY
PUSHES THROUGH THE AREA.  HOWEVER...MVFR...TO LOCALLY IFR...
VISIBILITIES AND CEILINGS COULD STILL BE POSSIBLE AS A RESULT OF FOG
THAT COULD DEVELOP EARLY WEDNESDAY MORNING AS A RESULT OF THE WET
SOIL LEFT OVER FROM TUESDAYS CONVECTION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  70  94  64 /  95  20   4   3
MERIDIAN      87  68  93  59 / 100  40   4   6
VICKSBURG     88  70  94  64 /  83  16   4   3
HATTIESBURG   88  71  95  63 /  82  40   5   1
NATCHEZ       88  70  91  63 /  74  21   5   2
GREENVILLE    87  68  92  65 /  79  15   4   1
GREENWOOD     86  68  93  62 /  91  15   4   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/EC
Hazardous weather outlook, Jun 19, 4:25 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT TUE JUN 19 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
200930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
425 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
AS AN UPPER LEVEL DISTURBANCE CONTINUES TO SHIFT EAST ACROSS TO REGION
TODAY...A SURFACE BOUNDARY WILL DROP SOUTHEASTWARD INTO THE AREA.
THESE FEATURES WILL INTERACT WITH THE WARM MOIST AND UNSTABLE
AIRMASS THAT IS IN PLACE OVER THE OUTLOOK AREA TODAY ALLOWING
WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS
COULD BECOME SEVERE AND BE CAPABLE OF PRODUCING HAIL AND STRONG
DAMAGING WINDS ALONG WITH HEAVY RAINFALL.

WHILE THE ENTIRE OUTLOOK AREA WILL BE SUSCEPTIBLE TO SEEING ISOLATED
SEVERE STORMS TODAY...THE BEST INSTABILITY WILL EXIST OVER AREAS
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. IT IS HERE WHERE THE
CHANCE OF SEVERE WEATHER WILL BE SLIGHTLY ENHANCED.

SOME OF THESE ISOLATED SEVERE STORMS COULD LINGER INTO TUESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED TODAY AND INTO THE EARLY EVENING HOURS TONIGHT. OTHERWISE...
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY JUNE 25TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Jun 19, 1:39 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
139 AM CDT TUE JUN 19 2007

ARZ075-190720-
CHICOT AR-
139 AM CDT TUE JUN 19 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING STRIKES...WAS
LOCATED NEAR DERMOTT AT 139 AM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN NORTHERN CHICOT COUNTY...INCLUDING THE CITY OF
DERMOTT...SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, Jun 19, 2:19 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HAIL             DERMOTT                 33.53N 91.44W
06/19/2007  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY DERMOTT PD

&&

EC
Special weather statement, Jun 19, 2:26 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 AM CDT TUE JUN 19 2007

MSZ018-019-034-190810-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
226 AM CDT TUE JUN 19 2007

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
FREQUENT LIGHTNING STRIKES WILL MOVE ACROSS NORTHERN WASHINGTON...
SOUTHERN MOST BOLIVAR...AND SOUTHERN SUNFLOWER COUNTIES UNTIL
BETWEEN 3 AM CDT AND 330 AM CDT.

PEOPLE IN BOLIVAR...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF INDIANOLA...LELAND...MOORHEAD AND SHAW...SHOULD MONITOR
THIS STORM CLOSELY.

EEC
Special weather statement, Jun 19, 3:27 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 AM CDT TUE JUN 19 2007

MSZ018-019-025>027-034-190855-
BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-
WASHINGTON MS-
327 AM CDT TUE JUN 19 2007

...STRONG THUNDERSTORMS WITH HEAVY RAINFALL EARLY THIS MORNING...

STRONG THUNDERSTORMS CONTAINING SMALL HAIL...WIND GUSTS TO 40
MPH..AND VERY HEAVY RAINFALL WILL MOVE EAST ACROSS PORTIONS OF NORTH
CENTRAL MISSISSIPPI EARLY THIS MORNING...PRIMARILY AFFECTING AREAS
NEAR CLEVELAND...GREENVILLE...INDIANOLA...AND GREENWOOD. SOME OF THE
STORMS ARE TENDING TO MOVE REPEATEDLY OVER THE SAME LOCATIONS AND
THIS IS RESULTING IN LOCAL RAINFALL RATES OF TWO TO THREE INCHES IN
ONE HOUR.

PEOPLE IN BOLIVAR...CARROLL...GRENADA...LEFLORE...SUNFLOWER AND
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
CONSIDERABLE PONDING OF WATER IS LIKELY SO MOTORISTS SHOULD USE
EXTRA CAUTION THIS MORNING.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:56 AM CDTSevere Thunderstorm WarningJANIssaquena34 min
Jun 19, 1:24 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey36 min
Jun 19, 5:23 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery23 min
Jun 19, 5:52 AM CDTSevere Thunderstorm WarningJANBolivar38 min
Jun 19, 6:31 AM CDTSevere Thunderstorm WarningJANBolivar44 min
Jun 19, 10:05 AM CDTFlash Flood WarningJANGrenada115 min
Jun 19, 10:23 AM CDTSevere Thunderstorm WarningJANClarke67 min
Jun 19, 11:45 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada60 min
Jun 19, 11:47 AM CDTFlash Flood WarningJANGrenada118 min
Jun 19, 11:56 AM CDTSevere Thunderstorm WarningJANLeflore34 min
Jun 19, 12:13 PM CDTSevere Thunderstorm WarningJANHolmes47 min
Jun 19, 12:27 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery63 min
Jun 19, 12:52 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo53 min
Jun 19, 12:57 PM CDTSevere Thunderstorm WarningJANHumphreys18 min
Jun 19, 1:00 PM CDTSevere Thunderstorm WarningJANLeake45 min
Jun 19, 1:03 PM CDTSevere Thunderstorm WarningJANHolmes12 min
Jun 19, 1:12 PM CDTSevere Thunderstorm WarningJANWinston63 min
Jun 19, 1:33 PM CDTSevere Thunderstorm WarningJANNeshoba57 min
Jun 19, 1:34 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin71 min
Jun 19, 1:35 PM CDTSevere Thunderstorm WarningJANScott55 min
Jun 19, 1:46 PM CDTSevere Thunderstorm WarningJANNewton63 min
Jun 19, 2:00 PM CDTSevere Thunderstorm WarningJANSimpson, Smith60 min
Jun 19, 2:21 PM CDTSevere Thunderstorm WarningJANCopiah39 min
Jun 19, 2:23 PM CDTSevere Thunderstorm WarningJANJasper39 min
Jun 19, 2:34 PM CDTSevere Thunderstorm WarningJANLauderdale56 min
Jun 19, 2:37 PM CDTSevere Thunderstorm WarningJANWarren53 min
Jun 19, 2:48 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln72 min
Jun 19, 2:57 PM CDTSevere Thunderstorm WarningJANJones43 min
Jun 19, 2:58 PM CDTSevere Thunderstorm WarningJANCovington47 min
Jun 19, 3:17 PM CDTSevere Thunderstorm WarningJANFranklin58 min
Jun 19, 3:22 PM CDTSevere Thunderstorm WarningJANForrest53 min
Jun 19, 3:24 PM CDTSevere Thunderstorm WarningJANAdams51 min
Jun 19, 3:27 PM CDTSevere Thunderstorm WarningJANLamar, Marion63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.